Birth control


12 posts in this topic

My Dr said no it cannot be trusted so h made me switch to something not estrogen based. Longer story that I will spare you but iud wouldn't go in due to cervical scarring I have nexplanon in my arm no issues yet. That is progesterone

Sent from my XT1254 using the BariatricPal App

Share this post


Link to post
Share on other sites

Regardless of what type of weightloss surgery, you should plan to use a back up method of birth control for a while. Fat cells store estrogen, as you lose fat all that estrogen gets released making oral contraceptives (which are hormone based) less effective.

Share this post


Link to post
Share on other sites
Hey! I'm 25, almost 3 years post-op. Still take A low dose estrogen BC. You'll be fine.

Sent from my SM-G900V using the BariatricPal App

Update, had period for four weeks with my nexplanon, when did you start pill? ,I'm.one year out in April but feel awful and tired.



Share this post


Link to post
Share on other sites

DONT TAKE BC pills. Please. My surgery team warned me about this for a long time. Your body will not absorb the hormones after the DS. I have an IUD instead.

Share this post


Link to post
Share on other sites
On 2/17/2017 at 0:01 PM, vita428 said:


Update, had period for four weeks with my nexplanon, when did you start pill? ,I'm.one year out in April but feel awful and tired.


Hey, sorry you still feel bad. I've been on BC like 2 years before I had my surgery. I suffered from really bad PMS. The meds that my gyno has me on is good. It does take your body about 3 months to become "regular" you also have to remember that you're ingesting a lot less calories so that could be what's giving you that lethargic feeling. Hope your feel better soon!

Share this post


Link to post
Share on other sites

I have had period for about six months with only two to three days in between seven to twelve day periods. Calling Tom. My bariatrics surgeon said to go on higher estrogen BC pills. What are others on? Having nexplanon removed can't take this anymore :(

Sent from my XT1254 using BariatricPal mobile app

Share this post


Link to post
Share on other sites
DONT TAKE BC pills. Please. My surgery team warned me about this for a long time. Your body will not absorb the hormones after the DS. I have an IUD instead.

I couldn't get iud in due to cervical scarring. He originally said no BC pills but BC nexplanon making me bleed non stop he said to go on higher dose BC pill


Sent from my XT1254 using BariatricPal mobile app

Share this post


Link to post
Share on other sites

I have an IUD, this July will be a year. The first year there's a lot of spotting and random cramps. I haven't had a true "period" since last July.


Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now

  • Recently Browsing   0 members

    No registered users viewing this page.